Alert archive / Illinois / Frost Advisories in 2023

Frost Advisory 2, NWS Lincoln, IL

April 17, 202335 counties in Illinois

NWS Lincoln, IL issued this frost advisory at Apr 17, 2023, 2:00 AM CDT for 35 counties in Illinois. It took effect at Apr 17, 2023, 10:00 PM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Apr 17, 2023, 2:00 AM CDT (07:00 UTC)
In effect from
Apr 17, 2023, 10:00 PM CDT
Expired
Apr 18, 2023, 8:02 AM CDT
In force
10 hr
Issued by
NWS Lincoln, IL
All 35 counties

Cass County, IL, Champaign County, IL, Christian County, IL, Clark County, IL, Clay County, IL, Coles County, IL, Crawford County, IL, Cumberland County, IL, DeWitt County, IL, Douglas County, IL, Edgar County, IL, Effingham County, IL, Fulton County, IL, Jasper County, IL, Knox County, IL, Lawrence County, IL, Logan County, IL, Macon County, IL, Marshall County, IL, Mason County, IL, McLean County, IL, Menard County, IL, Morgan County, IL, Moultrie County, IL, Peoria County, IL, Piatt County, IL, Richland County, IL, Sangamon County, IL, Schuyler County, IL, Scott County, IL, Shelby County, IL, Stark County, IL, Tazewell County, IL, Vermilion County, IL, Woodford County, IL

The radar

The Lincoln radar (KILX), 42 km from the middle of the area, began a volume at 06:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 7.0 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2023-04-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2023-04-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 135 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
795 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
135 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

204 
WWUS73 KILX 170700
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
200 AM CDT Mon Apr 17 2023

ILZ027>030-036-172200-
/O.NEW.KILX.FR.Y.0002.230418T0300Z-230418T1400Z/
/O.EXT.KILX.WI.Y.0008.000000T0000Z-230417T2200Z/
Knox-Stark-Peoria-Marshall-Fulton-
Including the cities of Galesburg, Toulon, Peoria, Lacon, 
and Canton
200 AM CDT Mon Apr 17 2023

...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON...
...FROST ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CDT
TUESDAY...

* WHAT...For the Wind Advisory, northwest winds 25 to 30 mph 
  with gusts up to 45 mph. For the Frost Advisory, temperatures 
  as low as 31 will result in frost formation.

* WHERE...Knox, Stark, Peoria, Marshall and Fulton Counties.

* WHEN...For the Wind Advisory, until 5 PM CDT this afternoon. 
  For the Frost Advisory, from 10 PM this evening to 9 AM CDT 
  Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. Frost
  could damage sensitive outdoor vegetation if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

Take steps now to protect tender plants from the cold.

&&

$$

ILZ031-037-038-041>045-053>056-172200-
/O.NEW.KILX.FR.Y.0002.230418T0300Z-230418T1400Z/
/O.EXT.KILX.WI.Y.0008.000000T0000Z-230417T2200Z/
Woodford-Tazewell-McLean-Mason-Logan-De Witt-Piatt-Champaign-
Macon-Moultrie-Douglas-Coles-
Including the cities of Eureka, Pekin, Bloomington, Normal, 
Havana, Lincoln, Clinton, Monticello, Champaign, Urbana, Decatur,
Sullivan, Tuscola, Charleston, and Mattoon
200 AM CDT Mon Apr 17 2023

...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON...
...FROST ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CDT
TUESDAY...

* WHAT...For the Wind Advisory, west winds 25 to 30 mph with 
  gusts up to 45 mph. For the Frost Advisory, temperatures as 
  low as 32 will result in frost formation.

* WHERE...Portions of central and east central Illinois.

* WHEN...For the Wind Advisory, until 5 PM CDT this afternoon. 
  For the Frost Advisory, from 10 PM this evening to 9 AM CDT 
  Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects.
  Frost could damage sensitive outdoor vegetation if left 
  uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

Take steps now to protect tender plants from the cold.

&&

$$

ILZ040-046>052-057-061>063-066>068-071>073-172200-
/O.NEW.KILX.FR.Y.0002.230418T0300Z-230418T1400Z/
Schuyler-Vermilion-Cass-Menard-Scott-Morgan-Sangamon-Christian-
Edgar-Shelby-Cumberland-Clark-Effingham-Jasper-Crawford-Clay-
Richland-Lawrence-
Including the cities of Rushville, Danville, Beardstown, 
Petersburg, Winchester, Jacksonville, Springfield, Taylorville, 
Paris, Shelbyville, Greenup, Marshall, Effingham, Newton, 
Robinson, Flora, Olney, and Lawrenceville
200 AM CDT Mon Apr 17 2023

...FROST ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CDT
TUESDAY...

* WHAT...Temperatures as low as 34 will result in frost 
  formation.

* WHERE...Portions of central, east central, southeast and west 
  central Illinois.

* WHEN...From 10 PM this evening to 9 AM CDT Tuesday.

* IMPACTS...Frost could damage sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
3 follow-up statements
199 
WWUS73 KILX 172013
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
313 PM CDT Mon Apr 17 2023

ILZ027>031-036>038-041>045-055-181000-
/O.CAN.KILX.WI.Y.0008.000000T0000Z-230417T2200Z/
/O.UPG.KILX.FR.Y.0002.230418T0300Z-230418T1400Z/
/O.NEW.KILX.FZ.W.0001.230418T0300Z-230418T1400Z/
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Mason-
Logan-De Witt-Piatt-Champaign-Douglas-
Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka,
Canton, Pekin, Bloomington, Normal, Havana, Lincoln, Clinton, 
Monticello, Champaign, Urbana, and Tuscola
313 PM CDT Mon Apr 17 2023

...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CDT
TUESDAY...
...WIND ADVISORY IS CANCELLED...

* WHAT...Sub-freezing temperatures as low as 32 expected.

* WHERE...Portions of central, east central and west central 
  Illinois.

* WHEN...From 10 PM this evening to 9 AM CDT Tuesday.

* IMPACTS...Frost and freeze conditions will kill crops, other
  sensitive vegetation and possibly damage unprotected outdoor
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

ILZ053-054-056-181000-
/O.CAN.KILX.WI.Y.0008.000000T0000Z-230417T2200Z/
/O.CON.KILX.FR.Y.0002.230418T0300Z-230418T1400Z/
Macon-Moultrie-Coles-
Including the cities of Decatur, Sullivan, Charleston, 
and Mattoon
313 PM CDT Mon Apr 17 2023

...FROST ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
9 AM CDT TUESDAY...
...WIND ADVISORY IS CANCELLED...

* WHAT...Temperatures as low as 33 will result in frost 
  formation.

* WHERE...Macon, Moultrie and Coles Counties.

* WHEN...From 10 PM this evening to 9 AM CDT Tuesday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

ILZ040-046-057-181000-
/O.UPG.KILX.FR.Y.0002.230418T0300Z-230418T1400Z/
/O.NEW.KILX.FZ.W.0001.230418T0300Z-230418T1400Z/
Schuyler-Vermilion-Edgar-
Including the cities of Rushville, Danville, and Paris
313 PM CDT Mon Apr 17 2023

...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CDT
TUESDAY...

* WHAT...Sub-freezing temperatures as low as 32 expected.

* WHERE...Schuyler, Vermilion and Edgar Counties.

* WHEN...From 10 PM this evening to 9 AM CDT Tuesday.

* IMPACTS...Frost and freeze conditions will kill crops, other
  sensitive vegetation and possibly damage unprotected outdoor
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

ILZ047>052-061>063-066>068-071>073-181000-
/O.CON.KILX.FR.Y.0002.230418T0300Z-230418T1400Z/
Cass-Menard-Scott-Morgan-Sangamon-Christian-Shelby-Cumberland-
Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence-
Including the cities of Beardstown, Petersburg, Winchester, 
Jacksonville, Springfield, Taylorville, Shelbyville, Greenup, 
Marshall, Effingham, Newton, Robinson, Flora, Olney, 
and Lawrenceville
313 PM CDT Mon Apr 17 2023

...FROST ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
9 AM CDT TUESDAY...

* WHAT...Temperatures as low as 35 will result in frost 
  formation.

* WHERE...Portions of central, east central, southeast and west 
  central Illinois.

* WHEN...From 10 PM this evening to 9 AM CDT Tuesday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
109 
WWUS73 KILX 180819
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
319 AM CDT Tue Apr 18 2023

ILZ027>031-036>038-040>046-055-057-181400-
/O.CON.KILX.FZ.W.0001.000000T0000Z-230418T1400Z/
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-
Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Douglas-
Edgar-
Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka,
Canton, Pekin, Bloomington, Normal, Rushville, Havana, Lincoln, 
Clinton, Monticello, Champaign, Urbana, Danville, Tuscola, 
and Paris
319 AM CDT Tue Apr 18 2023

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* WHAT...Sub-freezing temperatures as low as 31.

* WHERE...Portions of central, east central and west central 
  Illinois.

* WHEN...Until 9 AM CDT this morning.

* IMPACTS...Frost and freeze conditions may damage crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. 

&&

$$

ILZ047>054-056-061>063-066>068-071>073-181400-
/O.CON.KILX.FR.Y.0002.000000T0000Z-230418T1400Z/
Cass-Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Coles-
Shelby-Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-
Lawrence-
Including the cities of Beardstown, Petersburg, Winchester, 
Jacksonville, Springfield, Taylorville, Decatur, Sullivan, 
Charleston, Mattoon, Shelbyville, Greenup, Marshall, Effingham, 
Newton, Robinson, Flora, Olney, and Lawrenceville
319 AM CDT Tue Apr 18 2023

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* WHAT...Temperatures as low as 36 will result in frost 
  formation.

* WHERE...Portions of central, east central, southeast and west 
  central Illinois.

* WHEN...Until 9 AM CDT this morning.

* IMPACTS...Frost could damage sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
430 
WWUS73 KILX 181302
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
802 AM CDT Tue Apr 18 2023

ILZ027>031-036>038-040>046-055-057-181415-
/O.CAN.KILX.FZ.W.0001.000000T0000Z-230418T1400Z/
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-
Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Douglas-
Edgar-
Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka,
Canton, Pekin, Bloomington, Normal, Rushville, Havana, Lincoln, 
Clinton, Monticello, Champaign, Urbana, Danville, Tuscola, 
and Paris
802 AM CDT Tue Apr 18 2023

...FREEZE WARNING IS CANCELLED...

Temperatures have warmed into the mid 30s and low 40s, allowing
the freeze warning to be cancelled.

$$

ILZ047>054-056-061>063-066>068-071>073-181415-
/O.CAN.KILX.FR.Y.0002.000000T0000Z-230418T1400Z/
Cass-Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Coles-
Shelby-Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-
Lawrence-
Including the cities of Beardstown, Petersburg, Winchester, 
Jacksonville, Springfield, Taylorville, Decatur, Sullivan, 
Charleston, Mattoon, Shelbyville, Greenup, Marshall, Effingham, 
Newton, Robinson, Flora, Olney, and Lawrenceville
802 AM CDT Tue Apr 18 2023

...FROST ADVISORY IS CANCELLED...

Temperatures have warmed into the mid 30s and low 40s, allowing
the frost advisory to be cancelled.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this frost advisory went out at Apr 16, 11:46 PM CDT, 2 hours 14 minutes earlier.

Area forecast discussion, Apr 16, 11:46 PM CDT, 2 hours 14 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
1146 PM CDT Sun Apr 16 2023

.SYNOPSIS...
Issued at 228 PM CDT Sun Apr 16 2023

Rain and snow showers will transition to mostly snow showers north
of I-70 tonight, with the precipitation activity finally waning
early to mid morning. Widespread frost and possibly a freeze will
impact central Illinois tomorrow night, but temperatures should
return to above normal by Wednesday. Chances for thunderstorms begin
as early as Tuesday night, but the better opportunity will be
Thursday when another strong cold front looks to come through to
make for a chilly close to the work week.

&&

.UPDATE...
Issued at 803 PM CDT Sun Apr 16 2023

Late this evening, upper low is centered over Wisconsin with
cyclonic flow resulting in expansive stratus across much of the
midwest along with scattered showers. 00Z ILX sounding continues
to show steep low level lapse rates up to around 800mb that is
supportive of showery activity. This low level instability is
allowing some graupel to form within some of the heavier showers,
and as surface temps/boundary layer cools, continue to see the
potential for a mix or change over to snow in northern portions of
the forecast area, especially along and north of I-74. This
should be realized as surface temps fall below 36/37 degrees.

&&

.SHORT TERM...(This evening through Monday)
ISSUED AT 228 PM CDT Sun Apr 16 2023

 <<<<<<< Key Messages >>>>>>>

(1) Light snow accumulations possible north of I-74

(2) Gusty winds continue through tomorrow afternoon

(1) With the core of the upper low overhead this afternoon and
evening, there's still sufficient synoptic-scale uplift (along
with surface based instability) for isolated showers, which have
already produced sleet in spots as of 230 PM. These should
transition to mostly snow/sleet overnight as 850mb temps cool
further on the west side of the upper trough, though large scale
subsidence will begin to overspread central Illinois from the west
early tomorrow morning to bring an end to precipitation activity.
HREF ensemble mean suggests 1"+ of snowfall (not to be confused
with snow accumulation) clipping far northern Stark county, while
its ensemble max has the 1"+ contour as far south as a Macomb to
Paris line. North of that same line, HREF continues to advertise a
40-60% chance for more than 0.1" of snow accumulation, though
this will likely be confined to grassy surfaces as road temps will
have a difficult time cooling to sub freezing tonight. Like with
the previous forecast cycle, we've got a couple tenths of
accumulation in the forecast for north of I-74.

(2) It's become quite the breezy afternoon already, with westerly
winds gusting over 30 kt area-wide. The latest high res guidance
suggests the belt of stronger WNW winds will overspread northern
counties later this evening and continue through the overnight
period, gusting upwards of 40 mph at times. HREF mean (max) wind
gust is around 40-45 (45-50) mph for our northern two rows of
counties overnight tonight, so the Wind Advisory (recently
expanded southeast to include Champaign, Douglas, and Coles) is
certainly a marginal one, but it'll be blustery enough to
displace light outdoor objects and to present some difficulty
driving high profile vehicles with the strongest gusts. The
surface low should pull away to our northeast tomorrow, leading to
gradually easing winds through the afternoon.

.LONG TERM...(Monday night through Sunday)
ISSUED AT 228 PM CDT Sun Apr 16 2023

 <<<<<<< Key Messages >>>>>>>

(3) Widespread frost, with freeze possible tomorrow night

(4) Quick warm up Tuesday into Wednesday

(5) Strong thunderstorms sometime midweek

(6) Cool down to close the week

(3) With winds continuing to ease through tomorrow evening and cloud
cover sliding east, we should be able to radiate more efficiently
and temperatures (particularly in our northeast counties where cloud
cover during the day tomorrow limits surface warming) should have no
trouble dropping to sub 36 degF north of I-70 and sub 33 degF north
of I-74. Ultimately, how cool we get, though, will depend on how
much winds drop off tomorrow night. If winds become calm (or nearly
so) before sunrise Tuesday morning, we'll be cooler than our current
forecast and hence even more conducive to widespread freezing temps.
Right now, our thinking is that our northern two rows of
counties, where NBM suggests a 50-70% chance for 32F or colder
Tuesday morning lows, will eventually need a Freeze Warning.
Elsewhere, a Frost Advisory will probably be warranted. We
considered issuing a Freeze Watch for those northern counties with
this forecast package, but elected to wait one more forecast cycle
to see how winds look for tomorrow night.

(4) A widespread warm up will arrive by Wednesday, though how warm
the region becomes (and how quickly things warm up, i.e., Tuesday's
high temps) remains a bit nebulous at this point given model
discrepancies in the arrival time of a warm front. The 12z GFS
suggests the warm front will lift north of our CWA by midnight
Tuesday night, while the 12z ECMWF suggests it'll be Wednesday
evening before that boundary moves north of I-74. NBM shows the
spread in the Low Resolution Ensemble Forecast (LREF) system with
its wide probability distribution for maxTs on Tuesday, when its
10th-90th percentile extends from 53 to 70 degF in Bloomington.
Ultimately, outflow boundaries from convection that develops along
the warm front Tuesday into Wednesday will govern its precise
location, and potential cloud cover from that convection will
dictate how much radiational heating any location in the area
gets. Looking at surface low tracks from the LREF, chances are
high (>80%) that late Wednesday into Thursday we'll be close
enough to the approaching surface low that warm advection will be
strong for an unseasonably warm period area-wide.

(5) Severe potential still bears watching beginning as early as
Tuesday night, when the warm front begins drawing near from the
southwest. Any activity that manages to fire along the boundary
upstream could come rolling our way to produce some marginally
severe hail Tuesday night. It's possible we could have another round
(or two) of convection Wednesday into Wednesday night which could
produce severe weather. The greatest risk remains from hail, as
forecast soundings suggest we'll hold a cap with all the instability
tucked safely out of reach for surface based storm threats (i.e.,
wind, tornadoes). Should the warm front lift a little farther north
and surface heating Wednesday be sufficient to erode that cap during
the afternoon/evening, then we could wind up with all severe modes
with discrete cells moving through the warm sector. Still, the mean
of the LREF is suggesting the cold front will come through sometime
on Thursday, which would imply wind shear will be on the weaker side
Wednesday with the better kinematic fields still off to our west. As
the front (and surface low) approaches, deep layer shear will
increase fairly significantly. A 12z GFS sounding suggests the EBWD
will increase to more than 40 kt on Thursday ahead of the front,
which could certainly support a strong QLCS capable of producing
mainly strong straight line winds. We'll continue to watch.

(6) Temperatures will plummet amidst strong cold advection behind
the surface low, which the mean of the ensemble envelop has
passing across northern Illinois late Thursday into Friday. NBM
shows a lot of spread in high temps on Friday because of
uncertainty in the timing of the cold front's passage, but by
Saturday it suggests a 45- 60% chance maxTs will be 50 degF or
lower across our northeast half.

&&

.AVIATION...(For the 06Z TAFS through 06Z Monday night)
Issued at 1145 PM CDT Sun Apr 16 2023

Primarily MVFR ceilings and occasional light showers are expected
overnight, but precip coverage should begin to taper off late
tonight. A mix of rain and snow is possible along I-74 with rain
favored further south. Expect lower cloud cover to gradually clear
from the southwest through the day Monday. Meanwhile, strong
northwest winds with gusts of 30 to 40 kt will continue overnight
and through most of the day Monday before tapering off around
sunset Monday evening.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 7 PM CDT Monday for ILZ027>030-036.

Frost Advisory from 7 PM Monday to 10 AM CDT Tuesday for
ILZ027>031-036>038-040>057-061>063-066>068-071>073.

Wind Advisory until 7 PM CDT Monday for ILZ031-037-038-041>045-
053>056.

&&

UPDATE...Deubelbeiss
SYNOPSIS...Bumgardner
SHORT TERM...Bumgardner
LONG TERM...Bumgardner
AVIATION...Deubelbeiss
Hazardous weather outlook, Apr 16, 3:22 PM CDT, 10 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
322 PM CDT Sun Apr 16 2023

ILZ027>031-036>038-041-171100-
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Mason-
322 PM CDT Sun Apr 16 2023

This Hazardous Weather Outlook is for central Illinois and west
central Illinois.

.DAY ONE...Tonight.

West winds will gust from 30 to 40 mph overnight, causing some
difficult travel for high profile vehicles.

A period of snow is likely after midnight. Any accumulations should
be limited to grassy and elevated surfaces.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Northwest winds will gust from 40 to 45 mph through Monday
afternoon, before subsiding in the evening.

Widespread frost and temperatures near freezing are likely Monday
night, which may cause damage to sensitive vegetation.

Scattered thunderstorms are expected from Wednesday afternoon through
Thursday evening. The severe weather potential remains uncertain, but
would be most likely on Thursday if it were to occur.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated tonight.

ILZ040-042-047>052-171100-
Schuyler-Logan-Cass-Menard-Scott-Morgan-Sangamon-Christian-
322 PM CDT Sun Apr 16 2023

This Hazardous Weather Outlook is for central Illinois.

.DAY ONE...Tonight.

West winds will gust to around 35 mph overnight, causing some
difficult travel for high profile vehicles.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Northwest winds will gust from 35 to 40 mph through Monday
afternoon, before subsiding in the evening.

Areas of frost are expected Monday night, which may cause damage to
sensitive vegetation.

Scattered thunderstorms are expected from Wednesday night through
Thursday evening. The severe weather potential remains uncertain, but
would be most likely on Thursday if it were to occur.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated tonight.

ILZ043>046-053>057-061-171100-
De Witt-Piatt-Champaign-Vermilion-Macon-Moultrie-Douglas-Coles-Edgar-
Shelby-
322 PM CDT Sun Apr 16 2023

This Hazardous Weather Outlook is for east central Illinois.

.DAY ONE...Tonight.

West winds will gust to around 35 mph overnight, causing some
difficult travel for high profile vehicles.

A period of snow is likely after midnight. Any accumulations should
be limited to grassy and elevated surfaces.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Northwest winds will gust from 40 to 45 mph through Monday
afternoon, before subsiding in the evening.

Areas of frost and temperatures below freezing are expected Monday
night, which may cause damage to sensitive vegetation.

Scattered thunderstorms are expected Thursday and Thursday evening.
The severe weather potential remains uncertain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated tonight.

ILZ062-063-066>068-071>073-171100-
Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence-
322 PM CDT Sun Apr 16 2023

This Hazardous Weather Outlook is for southeast Illinois.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

West winds will gust to around 35 mph Monday, causing some difficult
travel for high profile vehicles.

Patchy frost is possible Monday night, most likely north of I-70.

Scattered thunderstorms are expected Thursday and Thursday evening.
The severe weather potential remains uncertain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated tonight.

Geelhart

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 17, 3:13 PM CDTFreeze WarningILXChampaign, DeWitt, Douglas, Edgar, Fulton, Knox and 11 more17 hr

Nearby

Frost Advisories in Illinois, 2023Every frost advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.